Alert archive / Oklahoma / Special Weather Statements in 2016

Special Weather Statement, NWS Tulsa, OK

October 12, 2016Tulsa County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Oct 12, 2016, 6:44 AM CDT for Tulsa County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 12, 2016, 6:44 AM CDT (11:44 UTC)
Expired
Oct 12, 2016, 7:15 AM CDT
In force
31 min
Issued by
NWS Tulsa, OK

County Tulsa County, OK

The radar

The Tulsa radar (KINX), 50 km from the middle of the area, began a volume at 11:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 11.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-671 J/kg
Mixed-layer LCL
2002 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
282 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

546 
WWUS84 KTSA 121144
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
644 AM CDT WED OCT 12 2016
 
OKZ054-060-121215-
TULSA OK-OSAGE OK-
644 AM CDT WED OCT 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE AND NORTHERN
TULSA COUNTIES UNTIL 715 AM CDT...

AT 644 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
WALNUT CREEK STATE PARK...MOVING EAST AT 40 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
SKIATOOK...                       

LAT...LON 3642 9600 3642 9592 3633 9590 3628 9626
      3640 9630 3644 9600
TIME...MOT...LOC 1144Z 260DEG 33KT 3634 9624 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Oct 12, 3:52 AM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, Oct 12, 3:52 AM CDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
352 AM CDT WED OCT 12 2016

.DISCUSSION...
Ongoing convection across northern OK and southern KS has been
maintained within persistent warm advection regime further
supported by favorable upper jet dynamics. This forcing will
remain in place while shifting eastward through the day. The
strong cold front currently into south central KS will be near the
I-44 corridor around noon and through the western AR and SE OK by
mid evening. The prefrontal convection will maintain a limited
severe weather potential with large hail the primary concern. Once
the front passes temps will fall quickly with early day highs
expected across much of NE OK.

The forecast remains consistent for Thursday through Friday with
precip expanding from west to east atop the frontal zone
associated with a passing mid level wave. Extensive cloud cover
and precip will also keep temps seasonably cool on Thursday with
a slight warm up Friday as precip diminishes and shifts further
eastward.

Unseasonably warm and humid conditions are expected over the
weekend into early next week with potential for overnight low
temps to be 15-20 degrees above normal. Continued to favor the
ECMWF solution of a less aggressive cold front thus maintained a
dry forecast into early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   75  47  65  54 /  40  10  30  70
FSM   83  58  68  59 /  20  20  10  70
MLC   83  52  68  58 /  10  10  30  80
BVO   69  43  64  51 /  50  10  30  70
FYV   77  48  66  54 /  60  30  10  70
BYV   77  47  64  51 /  60  40  10  60
MKO   79  50  67  55 /  40  10  30  70
MIO   70  44  65  53 /  70  10  10  70
F10   82  49  65  56 /  30  10  30  80
HHW   86  58  71  60 /  10  10  30  80

&&

.TSA Watches/Warnings/Advisories...
OK...None.
AR...None.
&&

LONG TERM....07
Hazardous weather outlook, Oct 12, 5:07 AM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
507 AM CDT WED OCT 12 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
507 AM CDT WED OCT 12 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
    RISK...ELEVATED.
    AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
    ONSET...ONGOING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
THIS MORNING...SCATTERED THUNDERSTORMS CONTINUE ACROSS NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS. THESE STORMS HAVE HAD A HISTORY
OVERNIGHT OF BEING MARGINALLY SEVERE WITH LARGE HAIL THE MAIN
THREAT. STORMS WILL CONTINUE TO BE MONITORED THIS MORNING FOR
ISOLATED SEVERE HAIL.

A COLD FRONT WILL MOVE THROUGH EASTERN OKLAHOMA TODAY...REACHING
THE INTERSTATE 44 CORRIDOR BY MID DAY AND SOUTHEAST OKLAHOMA BY
MID EVENING. MORE SHOWERS AND THUNDERSTORMS MAY DEVELOP ALONG AND
AHEAD OF IT. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO
BECOME SEVERE THIS AFTERNOON...MAINLY ACROSS WESTERN ARKANSAS. THE
MOST UNSTABLE AIRMASS WILL BE LOCATED HERE AHEAD OF THE
BOUNDARY...AND WIND FIELDS ALOFT ARE STRONG ENOUGH FOR STORM
ORGANIZATION. THE MAIN THREAT WITH ANY SEVERE STORMS THIS
AFTERNOON AND EVENING WILL BE FROM LARGE HAIL.

FINALLY...STRONG GRADIENT WINDS ARE FORECAST AHEAD OF THE FRONT
WITH GUSTS TO 30 MILES AN HOUR THIS MORNING AND AFTERNOON.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...HIGH WIND POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...HIGH WIND POTENTIAL.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
WIDESPREAD SHOWERS AND OCCASIONAL THUNDERSTORMS ARE EXPECTED
THURSDAY INTO FRIDAY AS THE FRONT STALLS SOUTH OF THE AREA AND AN
UPPER LEVEL STORM SYSTEM APPROACHES. TEMPERATURES WILL BE COOLER
THROUGH FRIDAY...AND THEN A WARMING TREND IS EXPECTED BY THE
WEEKEND. NEAR RECORD HIGHS ARE POSSIBLE BY THE EARLY PART OF NEXT
WEEK.

WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Oct 12, 1:03 AM CDT, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
103 AM CDT WED OCT 12 2016

OKZ054-055-060-061-120645-
ROGERS OK-TULSA OK-WASHINGTON OK-OSAGE OK-
103 AM CDT WED OCT 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ROGERS...SOUTHEASTERN
OSAGE...SOUTHERN WASHINGTON AND NORTHEASTERN TULSA COUNTIES UNTIL 145
AM CDT...

AT 102 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES WEST OF SKIATOOK TO 5 MILES NORTH OF
BLACKBURN. MOVEMENT WAS EAST AT 45 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
NORTHERN TULSA...                 CLAREMORE...
OWASSO...                         SKIATOOK...
CATOOSA...                        COLLINSVILLE...
VERDIGRIS...                      HOMINY...
BARNSDALL...                      SPERRY...
OOLOGAH...                        RAMONA...
WYNONA...                         AVANT...
TALALA...                         VERA...
TURLEY...                         TALLANT...
PERSHING...                       WOLCO...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 237 AND 247.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3650 9557 3616 9564 3616 9570 3631 9644
      3633 9646 3633 9648 3667 9630
TIME...MOT...LOC 0602Z 286DEG 39KT 3636 9607 3646 9658
Special weather statement, Oct 12, 2:23 AM CDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
223 AM CDT WED OCT 12 2016

OKZ054-120800-
OSAGE OK-
223 AM CDT WED OCT 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSAGE COUNTY UNTIL
300 AM CDT...

AT 221 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF
HARDY...MOVING EAST AT 45 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. AT 215 AM...PEA TO DIME SIZED HAIL WAS REPORTED WITH
THIS STORM IN ARKANSAS CITY.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
ELGIN...                          GRAINOLA...
FORAKER...                        PEARSONIA...
WEBB CITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3700 9626 3677 9636 3681 9675 3700 9673
TIME...MOT...LOC 0721Z 283DEG 44KT 3699 9693
Special weather statement, Oct 12, 3:01 AM CDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
301 AM CDT WED OCT 12 2016

OKZ055-056-061-120830-
ROGERS OK-NOWATA OK-WASHINGTON OK-
301 AM CDT WED OCT 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROGERS...SOUTHERN NOWATA
AND SOUTHEASTERN WASHINGTON COUNTIES UNTIL 330 AM CDT...

AT 300 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF RAMONA...MOVING EAST AT 35 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
CHELSEA...                        TALALA...
NEW ALLUWE...                     WATOVA...
BUSHYHEAD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3666 9543 3660 9543 3660 9541 3651 9540
      3651 9544 3645 9544 3651 9589 3666 9589
TIME...MOT...LOC 0800Z 275DEG 30KT 3657 9581
Special weather statement, Oct 12, 3:34 AM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
334 AM CDT WED OCT 12 2016

OKZ055-056-120915-
NOWATA OK-WASHINGTON OK-
334 AM CDT WED OCT 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NOWATA AND NORTHERN
WASHINGTON COUNTIES UNTIL 415 AM CDT...

AT 334 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHWEST OF HULAH TO 5 MILES SOUTHEAST OF
BIGHEART. MOVEMENT WAS EAST AT 45 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
BARTLESVILLE...                   NOWATA...
DEWEY...                          SOUTH COFFEYVILLE...
COPAN...                          DELAWARE...
LENAPAH...                        WANN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3700 9554 3669 9554 3670 9600 3700 9600
TIME...MOT...LOC 0834Z 265DEG 37KT 3697 9607 3682 9613
Special weather statement, Oct 12, 3:48 AM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
348 AM CDT WED OCT 12 2016

OKZ056-057-061-062-120930-
ROGERS OK-CRAIG OK-NOWATA OK-MAYES OK-
348 AM CDT WED OCT 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MAYES...NORTHERN
ROGERS...SOUTHEASTERN NOWATA AND SOUTHERN CRAIG COUNTIES UNTIL 430 AM
CDT...

AT 348 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES EAST OF WATOVA TO 4 MILES SOUTHEAST OF
OOLOGAH. MOVEMENT WAS EAST AT 40 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
CLAREMORE...                      VINITA...
NOWATA...                         CHELSEA...
LANGLEY...                        ADAIR...
FOYIL...                          BIG CABIN...
PENSACOLA...                      NEW ALLUWE...
HOOT OWL...                       WHITE OAK...
SPAVINAW STATE PARK...            STRANG...
BUSHYHEAD...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 254 AND 291.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3674 9501 3633 9507 3633 9572 3674 9562
TIME...MOT...LOC 0848Z 269DEG 33KT 3664 9558 3639 9566
Special weather statement, Oct 12, 6:44 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
644 AM CDT WED OCT 12 2016

OKZ054-060-121215-
TULSA OK-OSAGE OK-
644 AM CDT WED OCT 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE AND NORTHERN
TULSA COUNTIES UNTIL 715 AM CDT...

AT 644 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
WALNUT CREEK STATE PARK...MOVING EAST AT 40 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
SKIATOOK...

LAT...LON 3642 9600 3642 9592 3633 9590 3628 9626
      3640 9630 3644 9600
TIME...MOT...LOC 1144Z 260DEG 33KT 3634 9624

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 10:39 PM CDTSpecial Weather StatementTSAOsage36 min
Oct 11, 10:51 PM CDTSpecial Weather StatementTSAPawnee24 min
Oct 11, 11:13 PM CDTSpecial Weather StatementTSATulsa32 min
Oct 11, 11:35 PM CDTSpecial Weather StatementTSAWashington25 min
Oct 11, 11:43 PM CDTSpecial Weather StatementTSATulsa32 min
Oct 11, 11:51 PM CDTSpecial Weather StatementTSAPawnee39 min
Oct 12, 12:14 AM CDTSpecial Weather StatementTSAOsage46 min
Oct 12, 12:50 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee40 min
Oct 12, 1:03 AM CDTSpecial Weather StatementTSARogers42 min
Oct 12, 2:23 AM CDTSpecial Weather StatementTSAOsage37 min
Oct 12, 2:44 AM CDTSevere Thunderstorm WarningTSAOsage31 min
Oct 12, 3:01 AM CDTSpecial Weather StatementTSARogers29 min
Oct 12, 3:15 AM CDTSevere Thunderstorm WarningTSAOsage30 min
Oct 12, 3:34 AM CDTSpecial Weather StatementTSANowata, Washington41 min
Oct 12, 3:48 AM CDTSpecial Weather StatementTSARogers42 min
Oct 12, 7:56 AM CDTSpecial Weather StatementTSANowata34 min
Oct 12, 8:23 AM CDTSpecial Weather StatementTSAOttawa52 min
Oct 12, 8:37 AM CDTAreal Flood AdvisoryTSACraig, Nowata, Ottawa113 min
Oct 12, 12:36 PM CDTSpecial Weather StatementTSATulsa24 min
Oct 12, 12:53 PM CDTSpecial Weather StatementTSARogers37 min
Oct 12, 1:45 PM CDTSpecial Weather StatementTSACraig, Nowata30 min
Oct 12, 2:38 PM CDTSpecial Weather StatementTSACraig, Ottawa37 min
Oct 12, 2:45 PM CDTSpecial Weather StatementTSABenton30 min
Oct 12, 2:54 PM CDTSevere Thunderstorm WarningTSAMadison, Washington36 min
Oct 12, 3:56 PM CDTSpecial Weather StatementTSABenton34 min
Oct 12, 4:13 PM CDTSpecial Weather StatementTSAMadison17 min
Oct 12, 4:30 PM CDTSpecial Weather StatementTSACarroll45 min
Oct 12, 5:04 PM CDTSpecial Weather StatementTSACarroll26 min
Oct 12, 5:30 PM CDTSpecial Weather StatementTSACarroll30 min

Nearby

Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.